The emetophobe and the side effects..

I have been completely off the radar with my blog, both writing posts and getting the chance to read others, but I’m going to try my best to get back into it. Work is finally calming down, I’m.. pretty much settled in and just going on with my everyday life. Eat, sleep, work, repeat. Woop.

So I’m feeling a little bit awkward about this blog post, but I feel like I need to tell somebody who will actually understand, and hopefully be able to help.

I’ve been on the contraceptive pill since I was about 16/17. I haven’t really had any problems with it, or so I thought. I have always suffered with terrible spots (I’d be lying if I said it wasn’t partly down to eating disgusting amounts of chocolate and drinking awful amounts of pepsi, daily!) and I have always been rather easily agitated. I don’t just go into little moods, they are BIG ones, and I don’t make much effort to bring myself out of them. Never did I think that this could have actually been connected to the pill I’ve been on for the last 6 years. Until I spoke with my sister-in-law about it, and she kindly pointed out my spot problem and how it can be hormonal related, and then I started making connections with my mood ect. Of course, I googled other people’s experiences and symptoms and start to see people saying the same as me.

So I finally plucked up the courage to go to the doctors about it. Whilst I sat there in the waiting room, palms sweating, heart pounding, I just think, why am I doing this, really? Anyhow, I explained the situation and my doctor has now prescribed me with a new pill, Gedarel. Fine, yes?

Except I’m petrified about changing – yes it might sort out my spots and my mood problem, but it may come at a price. I’m so scared that it might give me a migraine and make me sick, or just make me ill in general, light headed, anything that could potentially make me be sick. Everyone keeps saying, you’ll just have to try it and if it doesn’t suit you, you can just change back. IF ONLY IT WAS THAT EASY.

What makes it worse is that I’m due to take my first new pill tomorrow, I’m out photographing Saturday morning and at a gig Saturday evening. I’m nervous enough about these sort of things at the best of times, incase something happens which I cannot control, I think we all know what I’m talking about. And if I start to get these side effects of this pill while I’m out, I am clearly going to be a state. I’m worried my weekend will already be ruined, as I’ll constantly be worrying about it. Needless to say, I’ve been trying to do some research about Gedarel and the side effects people have experienced, and I haven’t exactly found the most positive ones.

Don’t get me wrong, I know the pill affects everyone differently. But I guess this is a little cry for help, just if anyone has been on this pill before, or any pill in general and how it affected their anxiety/emetopohobia/general wellbeing. Even if it’s a bad story, I would like to hear it… I think 🙂 I would be hugely grateful for any kind feedback!

V 🙂

Advertisements

5 thoughts on “The emetophobe and the side effects..

  1. I have been on multiple different contraceptive pills since 2010. I’ve not been on the one you mentioned but every time I swap to a new pill I also get really anxious about the side effects. I promise though that I’ve never had any side effects from swapping pills. I’ve not even felt a tiny bit ill from it. Have you had your week break? You could always wait until next week to start your new pill but I really think you’re gonna be fine 🙂 xxx

    Liked by 1 person

    1. That’s so reassuring to hear! I probably haven’t done myself the best of favours reading the horror stories online.. I did wonder whether to but the doctor said to just go straight into the new one without a break.. so here goes nothing! Haha thank you for commenting 🙂 xxx

      Like

      1. I always do that too! Googling it is the worst. As long as you use other contraception in a break between two new pills you’ll be fine 🙂 xxx

        Liked by 1 person

  2. Heya, fellow emetophobe here! I know this is probably all resolved now but just wanted to say I totally understand what you went through here. People can be maddeningly casual about vomiting as a side effect.

    I’m in a place currently where I’ll check the leaflets of all non prescription pills before I take them, in case vomiting is a side effect. Some I’ll end up taking, some I won’t. For example, iboprofen is totally out for me, I’ll always use paracetomel, even when I’m in so much pain that I really need the permitted ‘double dose’ of ibru and paracetomel together. But contac (the congestion relief tablet) is sometimes ok, usually because I’ll only take it when I’m already desperate to be able to breath properly through my nose, as I know it’s super fast acting. I know side effects from non prescription pills are generally pretty rare, but I still have to do this.

    I’ve never been on regular birth control, so for me the two ‘big ones’ were the morning after pill, and my anti-depressants. I’ve taken the morning-after pill twice in my life, the first time being a few years ago when I was lucky to get a really understanding pharmacist. She said that the most recent interation of the pill causes the lowest percentage of people to throw up (about 30% I think? Seems a lot to an emetophobe but at least it’s better than before I guess?) and generally kept me calm with her tone and matter of fact-ness. I guess it helped that it was a work day and my job is right down the road from the pharmacy. Anyway, I took the pill with no side effects, so the fact that I was up all night the night before worrying about it making me vomit was unfounded. The second time I was worried all over again because I didn’t know if the vomiting side effect wouldn’t effect me as it hadn’t before, or if it’s a lottery each time. Luckily, I was again fine.

    The anti-depressants were more scary because the side effects were listing in order of commoness in the leaflet. Vomiting was 1 in 10. Feeling sick was even commoner than that. It was very scary, especially as I was going to be taking them every day for the forseeable future. I didn’t know how long before I could stop worrying about side effects- weeks? Months? And what did side effects feel like? Would I throw up out of nowhere or would I feel sick for ages first? I feel into a state of anxiety for a good long time, which my new meds amplified. But again, it was fine. I wasn’t sick. I got better from the anxiety and everything evened out. It was just scary for an intolerably long time (I’m sure you know how time slows down for emetophobes when we are worrying about vomiting) and I felt like I wanted the doctor to give me counselling about it all being ok but I was scared to ask and at the same time, I was going to have to take the pill either way if I wanted to get better.

    I hope you are doing ok now, just off to read your other posts about emetophobia! *same-phobia high five!*

    Liked by 1 person

    1. Thank you for your comment! It’s awful how we have to over think the simplest things such as taking a new medication but it just has to be done unfortunately! I’m glad you didn’t experience any side effects with the medication you discussed, and I seem to have been okay on my new pill too, its very reassuring so thank you!

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s